Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
. 2005 Oct;94(4):233-40.
doi: 10.1016/j.homp.2005.08.019.

Harm in Homeopathy: Aggravations, Adverse Drug Events or Medication Errors?

Affiliations

Harm in Homeopathy: Aggravations, Adverse Drug Events or Medication Errors?

C Endrizzi et al. Homeopathy. .

Abstract

Background: The assessment of harm arising from the use of homeopathic medicine is much discussed, but there is little published data on the subject.

Aim: To study prospectively adverse drug events related to homeopathic medicines.

Setting: The data were gathered between 1 June 2003 and 30 June 2004 during follow-up visits consecutively carried out at the Homeopathic Clinic, Campo di Marte Hospital, Azienda USL 2, Lucca (Italy). They refer to effects following the administration of a homeopathic medicine, prescribed according to the classical homeopathic method.

Methods: Reports collected by a homeopathic doctor (not the prescribing doctor) on the nature and intensity of the effect, dose and frequency of administration, time relationship between the drug use and the adverse events, challenge, unchallenge possible concomitant factors, causality (improbable, unlikely, possible, probable, certain).

Results: Out of 335 homeopathic consecutive follow-up visits between 1 June 2003 and 30 June 2004, nine adverse reactions were reported (2.68%) including one case of allergy to lactose, excipient of the granules.

Conclusions: Adverse events to homeopathic drugs exist and are distinguishable from homeopathic aggravations, but are rare and not severe.

Similar articles

See all similar articles

Cited by 7 articles

See all "Cited by" articles

MeSH terms

LinkOut - more resources

Feedback